It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-28-2011, 09:41 PM   #1
Junior Member
(male)
 
Join Date: Dec 2005
Posts: 26
ImBob HB User
Lexapro and Abnormally High Sex Drive?

Quick timeline: I began taking Lexapro when I was 13, then stopped for a year while I was 14/15, then I continued it for another 2.5 years. I have had to go back to taking it again this year (I'm 22).

Since I've been taking Lexapro this time around, I've noticed that I'm more frequently aroused. At first, I thought it was because I was recovering from my rather severe depression but it's gotten more intense. I know some people lose their libido with SSRI use, but that's definitely not the case for me. The difference now is that I am taking 20mg, when before I was only taking 10mg.

The last few weeks, I've been constantly thinking about sex and I have an almost constant semi- to full erection. I try to stop the thoughts and I can do that quite effectively, but it doesn't stop the erections and general aroused "tingling" feeling down there. I can take care of the problem, but it will just come back 10-15 minutes later. I wasn't even this horny when I was a teenager! It's ridiculous!

I'm on Christmas break from school right now so it isn't really an issue because I can deal with the problem since I'm home 24/7 (I live in the middle of nowhere with nothing to do). What makes me nervous is going back to school. I can't be walking around with a constant erection and the continuous sexual thoughts.

Does anyone know what's going on here and/or some way to correct or reduce it?

 
Sponsors Lightbulb
   
Old 12-29-2011, 10:15 AM   #2
Member
(female)
 
Join Date: Dec 2006
Posts: 57
Tori41 HB UserTori41 HB User
Re: Lexapro and Abnormally High Sex Drive?

Sounds like your mental issue, depression started changing to another course after taking one of SSRIs, Lexapro. Any SSRIs are often bringing up other mental ill, particularly Bipolar if you are pre-possessing it. It occurrs both male and female. In the case of Bipolar, there are several effective meds. to alleviate and live normally without a disturbance of your study/college life.

However, it's hard to rule out, because one of your physical issues might be playing this, not mental one.

Either way, I suggest you to call the psychiatrist who rx'ed the Lexapro telling him/her about your current annoying issue, 'Hyper-Sexuality.'

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
paxil to lexapro tealoh Mental Health 7 12-15-2008 01:22 PM
xanax vs. lexapro (benzo vs. anti-depressant) zeyavia Mental Health 27 07-30-2007 01:43 PM
Lexapro-your experiences with it, please hamstachick Mental Health 18 07-26-2007 08:23 AM
Lexapro Question shetrompf Mental Health 7 03-05-2007 06:33 PM
Lexapro and heart rate. Help? jessicat1679 Mental Health 7 08-11-2004 11:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!